Limits...
Double trouble: Cyclosporine-induced thrombocytosis in a patient with methotrexate toxicity: Are they related?

Tejaswi C, Mohanan S, Murugaiyan R, Karthikeyan K - J Pharmacol Pharmacother (2015 Jul-Sep)

Bottom Line: After recovery, the patient was started on cyclosporine 100 mg twice a day.After a week, he developed thrombocytosis, which reverted a week after cyclosporine was stopped.The patient is currently being managed with acitretin.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Sri Manakula Vinayagar Medical College and Hospital, Kalitheerthalkuppam, Puducherry, India.

ABSTRACT
Psoriasis is a common, chronic, disfiguring, inflammatory, and proliferative condition of the skin. It manifests with varying degrees of severity and can be treated with various immune modulators. This is a case report of a 57-year-old male patient of psoriasis on long-term oral methotrexate, who developed methotrexate toxicity when given an injection of methotrexate for unstable psoriasis. After recovery, the patient was started on cyclosporine 100 mg twice a day. After a week, he developed thrombocytosis, which reverted a week after cyclosporine was stopped. The patient is currently being managed with acitretin. The aim of this case report is to emphasize the various unpredictable adverse reactions encountered during treatment of psoriasis, especially when a combination or sequential treatment is used. There is a need for caution, as late sequelae of long-term administration of the systemic agents used in the treatment of psoriasis are still unknown.

No MeSH data available.


Related in: MedlinePlus

Complete clearance of lesions with post-inflammatory hyperpigmentation
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4544139&req=5

Figure 2: Complete clearance of lesions with post-inflammatory hyperpigmentation

Mentions: Following this, the patient was started on cyclosporine 100 mg, twice a day, to control the unstable psoriasis. One week after administration of cyclosporine, it was noticed that the platelet count increased three times from the baseline values (9.0 × 105/mm3) when tested, on multiple occasions. Cyclosporine was stopped due to suspicion of drug-induced thrombocytosis. The platelet count dropped to a high normal value (5 × 105/mm3) four days after withdrawing the drug, thus confirming our suspicion. The Naranjo scale scoring was 7, which again implied a probable adverse drug reaction. The patient was then started on acitretin 50 mg once a day and was discharged after resolution of the lesions [Figure 2]. The patient is currently in remission, while on acitretin.


Double trouble: Cyclosporine-induced thrombocytosis in a patient with methotrexate toxicity: Are they related?

Tejaswi C, Mohanan S, Murugaiyan R, Karthikeyan K - J Pharmacol Pharmacother (2015 Jul-Sep)

Complete clearance of lesions with post-inflammatory hyperpigmentation
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4544139&req=5

Figure 2: Complete clearance of lesions with post-inflammatory hyperpigmentation
Mentions: Following this, the patient was started on cyclosporine 100 mg, twice a day, to control the unstable psoriasis. One week after administration of cyclosporine, it was noticed that the platelet count increased three times from the baseline values (9.0 × 105/mm3) when tested, on multiple occasions. Cyclosporine was stopped due to suspicion of drug-induced thrombocytosis. The platelet count dropped to a high normal value (5 × 105/mm3) four days after withdrawing the drug, thus confirming our suspicion. The Naranjo scale scoring was 7, which again implied a probable adverse drug reaction. The patient was then started on acitretin 50 mg once a day and was discharged after resolution of the lesions [Figure 2]. The patient is currently in remission, while on acitretin.

Bottom Line: After recovery, the patient was started on cyclosporine 100 mg twice a day.After a week, he developed thrombocytosis, which reverted a week after cyclosporine was stopped.The patient is currently being managed with acitretin.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Sri Manakula Vinayagar Medical College and Hospital, Kalitheerthalkuppam, Puducherry, India.

ABSTRACT
Psoriasis is a common, chronic, disfiguring, inflammatory, and proliferative condition of the skin. It manifests with varying degrees of severity and can be treated with various immune modulators. This is a case report of a 57-year-old male patient of psoriasis on long-term oral methotrexate, who developed methotrexate toxicity when given an injection of methotrexate for unstable psoriasis. After recovery, the patient was started on cyclosporine 100 mg twice a day. After a week, he developed thrombocytosis, which reverted a week after cyclosporine was stopped. The patient is currently being managed with acitretin. The aim of this case report is to emphasize the various unpredictable adverse reactions encountered during treatment of psoriasis, especially when a combination or sequential treatment is used. There is a need for caution, as late sequelae of long-term administration of the systemic agents used in the treatment of psoriasis are still unknown.

No MeSH data available.


Related in: MedlinePlus